MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT-A
Medical Device Problem Codes Crack (1135); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: prior to decontamination, blood was observed on the penumbra system ace 64 reperfusion catheter (ace 64).The strain relief was offset.The strain relief was unwound by a penumbra investigator, and no further damage was observed under the strain relief.The ace 64 was kinked approximately 106.0 and 131.0 cm from the hub.Conclusions: evaluation of the returned device revealed blood was present on the catheter shaft, indicating it may have been used in the procedure.Further evaluation revealed the strain relief was offset, but there was no further damage under the strain relief.The ace 64 was flushed and no leakages were observed.Therefore, the observed strain relief offset does not affect the functionality of the ace 64, and the catheter shaft was undamaged.Further evaluation revealed the ace 64 was kinked.The kink located approximately 106.0 cm from the hub likely occurred due to return packaging conditions.The kink located 131.0 cm from the hub may have occurred due to improper handling of the ace 64 during preparation for the procedure.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was cracked at the hub upon removal from the packaging.The cracked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5854669
Report Number3005168196-2016-01125
Device Sequence Number842138
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2019
Device Catalogue Number5MAXACE064KIT-A
Device Lot NumberF68648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date08/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1